It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • IMPORTANT Question about Acne/Minocycline

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-28-2001, 06:47 PM   #1
    mechalan
    Junior Member
     
    Join Date: Feb 2001
    Location: Des Moines, Iowa, USA
    Posts: 15
    mechalan HB User
    IMPORTANT Question about Acne/Minocycline

    Hi everybody!

    Well.... I'm in school, and my acne is pretty mild to moderate. I use a regimen of showering with Neutrogena Acne Wash at night and in the morning, perscription topical cream at night after my shower, and Purpose Alpha Hydroxy moistorizor after my morning shower. Anyways....

    I've also been on minocycline recently. I take it ever night with a full glass of water on a empty stomach. HHowever ive just recently noticed that my cheeks, especially right under my eyes, are VERY red. Now I'm not putting any of my topical cream in these areas, cause i dont have breakouts there. I'm assuming the redness has something to do with the minocycline. However, i was outside for a total of maybe 15 seconds today and its not even sunny. This redness doesn't hurt or peel like a sunburn, its just REALLY red and it looks terrible. Does anybody with minocycline experience know if this kinda thing goes away after awhile of being on the drug? Or should i get off of it all together? And also, will applying more moistorizor (it has SPF 15) in the morning, help keep my face less red? Thanks a lot for your time!

     
    Sponsors Lightbulb
       
    Old 02-28-2001, 06:56 PM   #2
    mk
    Junior Member
    (female)
     
    Join Date: Jul 2009
    Location: Texas
    Posts: 13
    mk HB User
    Re: IMPORTANT Question about Acne/Minocycline

    what topical cream are you using? miniocin will cause that to happen because it makes your skin weak to other things (like the sun,and other thing like topical cream especially if its strong) you might only want to use the topical cream every other night to reduce redness.

     
    Old 02-28-2001, 06:58 PM   #3
    mechalan
    Junior Member
     
    Join Date: Feb 2001
    Location: Des Moines, Iowa, USA
    Posts: 15
    mechalan HB User
    Re: IMPORTANT Question about Acne/Minocycline

    Azetrex or something like that... the thing is im not putting the topical cream on ANYWHERE near wheres it red. The cream goes on my forehad, nose, and chin, and its my cheeks that are super red....

     
    Old 02-28-2001, 06:59 PM   #4
    mechalan
    Junior Member
     
    Join Date: Feb 2001
    Location: Des Moines, Iowa, USA
    Posts: 15
    mechalan HB User
    Re: IMPORTANT Question about Acne/Minocycline

    BTW, is it possible that my moistorizor, Purpose Alpha Hydroxy, is causing this? It seems to be in the areas where i put the most moistorizor... The only thing is, I've been using it for more than 2 weeks and it hasn't done anything until today

     
    Old 02-28-2001, 07:27 PM   #5
    mk
    Junior Member
    (female)
     
    Join Date: Jul 2009
    Location: Texas
    Posts: 13
    mk HB User
    Re: IMPORTANT Question about Acne/Minocycline

    yes it is hehe same thing happens to me when i use purpose. after you stop using it it will go away in 2 days.

     
    Old 02-28-2001, 07:29 PM   #6
    mk
    Junior Member
    (female)
     
    Join Date: Jul 2009
    Location: Texas
    Posts: 13
    mk HB User
    Re: IMPORTANT Question about Acne/Minocycline

    the miniocin is causing it to act with the moisturizer and burn your skin. btw hows the miniocin working for you so far?

     
    Old 02-28-2001, 07:32 PM   #7
    mechalan
    Junior Member
     
    Join Date: Feb 2001
    Location: Des Moines, Iowa, USA
    Posts: 15
    mechalan HB User
    Re: IMPORTANT Question about Acne/Minocycline

    It's working well... although if you try to take it in the morning it will probably make you light headed later in the day, so be sure to take it at night. Do you think i should discontinue use of my moistorizor for awhile? I wont be taking the mino tonite, i only take it every other night.

     
    Old 02-28-2001, 07:34 PM   #8
    mk
    Junior Member
    (female)
     
    Join Date: Jul 2009
    Location: Texas
    Posts: 13
    mk HB User
    Re: IMPORTANT Question about Acne/Minocycline

    oh yea stop using it. also if your going to be in the sun for a while and your on miniocin wear sun screen if not you will get sun burn real quick.

     
    Old 02-28-2001, 07:38 PM   #9
    mechalan
    Junior Member
     
    Join Date: Feb 2001
    Location: Des Moines, Iowa, USA
    Posts: 15
    mechalan HB User
    Re: IMPORTANT Question about Acne/Minocycline

    Ok well it looks like I have two decisions.... I can

    A) Stop using all topical products, and take minocycline only. (ifi cant use the moisturizor, i cant use my topical cream, and i cant use my facial wash)

    B) Stop taking minocycline and use the external route

    This is gonna be a tough decision, I'm not sure which way will prevent more acne. I have pretty mild acne, usually 8-10 pimples at a time and some small areas with lots of them concentrated. Any thoughts?

     
    Old 02-28-2001, 07:41 PM   #10
    mechalan
    Junior Member
     
    Join Date: Feb 2001
    Location: Des Moines, Iowa, USA
    Posts: 15
    mechalan HB User
    Re: IMPORTANT Question about Acne/Minocycline

    Oh and also.. this isn't acne related but any body got any ideas how to get rid of this red area (sorta a rash, looks like a sunburn)? Anything like aloe vera or something?

     
    Old 02-28-2001, 10:17 PM   #11
    Kevin9870
    Member
     
    Join Date: Feb 2001
    Posts: 60
    Kevin9870 HB User
    Re: IMPORTANT Question about Acne/Minocycline

    Ohhh...your guy's skin gets red w/purpose alpha hydrox w/spf 15 also huh? I think that's what happening to me...should i continue it? or switch ?

     
    Old 02-28-2001, 11:23 PM   #12
    AngelaMDarling
    Member
     
    Join Date: Jan 2001
    Location: San Diego, CA
    Posts: 91
    AngelaMDarling HB User
    Re: IMPORTANT Question about Acne/Minocycline

    8-10 tiny pimples or really big pimples? 8-10 pimples isnt mild, its a pretty big load into moderate acne. Depends on how big they are. Anyway, mino made my red marks turn dark red and made me tired and gave me headaches, it just worsened my face. I got off of it altogether because I was sick of it.

     
    Old 03-01-2001, 11:55 AM   #13
    mechalan
    Junior Member
     
    Join Date: Feb 2001
    Location: Des Moines, Iowa, USA
    Posts: 15
    mechalan HB User
    Re: IMPORTANT Question about Acne/Minocycline

    None of them are very big.... usually 3-4 are really small just whiteheads, and then a few bigger ones.

     
    Old 03-01-2001, 11:58 AM   #14
    gianni
     
    Join Date: Feb 2001
    Posts: 0
    gianni HB User
    Re: IMPORTANT Question about Acne/Minocycline

    Mechalan,

    The alphahydroxy acid will irritate your skin even without the minocycline. It will also, on its own, cause you to sunburn more easily,
    which is why they always put sunscreen in with it.

    -G

     
    Old 03-02-2001, 10:40 AM   #15
    mechalan
    Junior Member
     
    Join Date: Feb 2001
    Location: Des Moines, Iowa, USA
    Posts: 15
    mechalan HB User
    Re: IMPORTANT Question about Acne/Minocycline

    I have another question. My skin seems to be flaky where i apply the alpha hydroxy (my cheeks). I dont put anything else on my cheeks ever besides water and the alpha hydroxy. could the moistorizor actually be CAUSING flaky skin?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    acne medication: minocycline sevenissick Acne 7 02-01-2004 02:23 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:13 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!